So, your doctor has told you that you have a high liver enzyme count…now what? It could be associated with a disease or another health problem, but a doctor will be the one to assess the symptoms and rule out the possible causes.
In some cases, further tests will be needed to pinpoint the exact reason behind the elevated liver enzyme count. It can be something relatively minor that can easily be adjusted, or it can be something more serious that requires further medical supervision.
Here are seven things to know if you have a high liver enzyme count, in no particular order…
Over-the-counter (OTC) pain relievers, including acetaminophen (Tylenol) in particular, can cause your liver enzyme count to be high. Aside from OTC pain relievers, prescription drugs for cholesterol (i.e., statin) can also be the culprit.
Meanwhile, LiveStrong explains that acetaminophen can stress your liver “at nearly any dose.” Ibuprofen (Advil), another OTC pain reliever, can also cause stress on the liver at even the recommended dose, while the effect of aspirin on the liver is directly related to dosage, adds the source. In other words, low-dose aspirin should be your go to for pain relief if your elevated liver enzyme count prevents your from taking these kinds of medications for your arthritis or other annoyances, such as headaches.